Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking Sotalol and Carbimazole for overactive thyroid. Muscle weakness in arms. Safe to take both drugs at once?

Hello my husband has been taking sotalol 40mg twice a day and carbimazole 5mg x 6 tablets for a month now following a blood test that highlighted overactive thyroid . He feel sick most of the time in his throat and increased muscle weakness in his arms. Is it safe to take both drugs or are they causing the side effects. The sotalol was prescribed following an ECG that showed sligh iregular rythem at the same time. Could the undiagnosed overactive thyroid have caused the iregula heart rythem. Thank you
Asked On : Wed, 28 Nov 2012
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pathologist and Microbiologist 's  Response
hi there, as you have rightly observed thyrotoxicosis might cause irregular rhythm and so the physician has prescribed a sotalol and the carbimazole. Sotalol takes care of some of the toxic symptoms. They have not known to cause any inter drug reactions and the weakness that your husband feels may be due to a suboptimal dose of antithyroid drug which can be confirmed by getting a repeat thyroid profile done. You can also consult you physicaian to rule out any other cause of the sickness which may have been missed out. Do not stop the medication by yourself and always take the consult of your physician before any change in the dosage regimn. Take care
Answered: Wed, 28 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor